MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 22G X 1 IN; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 22G X 1 IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Codes Material Twisted/Bent (2981); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the safety mechanism did not activate when removing the needle after completion of the infusion.There was no reported patient injury.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a failed safety mechanism was confirmed and the cause was determined to be use related.The product returned for evaluation was a 20g safestep infusion set.The returned product sample was evaluated and the needle was observed to be bent the needle shaft the following observations were noted during the sample evaluation: ¿ usage residue was seen on the sample which proved that the product had experienced at least some use.¿ the bend in the needle had occurred away from the needle base which can be caused by device manipulation during/following port access.¿ the tip of the needle bevel appeared unremarkable.An attempt to advance the safety was successful; however, resistance was encountered when passing the safety over the bent region of the needle.Force applied at an angle to the needle axis, or if the needle is not inserted perpendicular into the port septum, can lead to bending of the needle shaft.It is advised to verify that the needle length is correct based on port reservoir depth, tissue thickness and the thickness of any dressing beneath the bend of the needle; if too long, needle and/or port may be damaged at insertion.Additionally, avoid excessive manipulation once the needle is in the port.No potential damage related to the manufacturing process was noted on the complaint sample.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description

Brand Name
SAFESTEP HUBER NEEDLE SET 22G X 1 IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20926929
Report Number3006260740-2024-07455
Device Sequence Number17410339
Product Code FPA
UDI-Device Identifier00801741066184
UDI-Public(01)00801741066184(11)221128(17)250829(10)ASGVFC124
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2025
Device Model NumberN/A
Device Catalogue NumberLH-0030
Device Lot NumberASGVFC124
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer03/17/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown